Alert archive / New York / Coastal Flood Statements in 2012

Coastal Flood Statement 6, NWS New York, NY

May 5, 2012Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut; 8 counties in New York; Hudson County, New Jersey

NWS New York, NY issued this coastal flood statement at May 5, 2012, 3:59 AM EDT for Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut; 8 counties in New York; Hudson County, New Jersey. It took effect at May 5, 2012, 7:00 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 5, 2012, 3:59 AM EDT (07:59 UTC)
In effect from
May 5, 2012, 7:00 PM EDT
Expired
May 6, 2012, 1:00 AM EDT
In force
6 hr
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Naugatuck Valley Planning Region, CT, Hudson County, NJ, Bronx County, NY, Kings County, NY, Nassau County, NY, New York County, NY, Queens County, NY, Richmond County, NY, Suffolk County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 67 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 8.0 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2012-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 48 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2012-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
48 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
933 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

824 
WHUS41 KOKX 050759
CFWOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
359 AM EDT SAT MAY 5 2012

...ISOLATED MINOR COASTAL FLOODING POSSIBLE TONIGHT...

NJZ006-NYZ072-074-075-178-179-051600-
/O.NEW.KOKX.CF.S.0006.120505T2300Z-120506T0200Z/
HUDSON-NEW YORK (MANHATTAN)-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU-
359 AM EDT SAT MAY 5 2012

* LOCATIONS...NEW YORK HARBOR...AND COAST OF SOUTHWESTERN LONG
  ISLAND.

* TIDAL DEPARTURES...TIDAL DEPARTURES AROUND HALF A FOOT ABOVE
  NORMAL WILL BRING TIDAL LEVELS TO NEAR MINOR FLOODING
  BENCHMARKS.

* TIMING...AROUND HIGH TIDE TONIGHT...BETWEEN 7 AND 10 PM EDT.

* IMPACTS...AREAS PRONE TO FLOODING MAY EXPERIENCE MINOR COASTAL
  FLOODING DURING THIS TIME.

$$

CTZ009-010-NYZ071-073-078-176-177-051600-
/O.NEW.KOKX.CF.S.0006.120506T0200Z-120506T0500Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX-
NORTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-
359 AM EDT SAT MAY 5 2012

* LOCATIONS...COAST OF WESTERN LONG ISLAND SOUND.

* TIDAL DEPARTURES...TIDAL DEPARTURES AROUND HALF A FOOT ABOVE
  NORMAL WILL BRING TIDAL LEVELS TO NEAR MINOR FLOODING
  BENCHMARKS.

* TIMING...AROUND HIGH TIDE TONIGHT...BETWEEN 10 PM AND 1 AM EDT.

* IMPACTS...AREAS PRONE TO FLOODING MAY EXPERIENCE MINOR COASTAL
  FLOODING DURING THIS TIME.

$$

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW RIP CURRENT HAZARD...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
4 follow-up statements
570 
WHUS41 KOKX 051552
CFWOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1152 AM EDT SAT MAY 5 2012

...ISOLATED MINOR COASTAL FLOODING POSSIBLE TONIGHT...

NJZ006-NYZ072-074-075-178-179-060015-
/O.CON.KOKX.CF.S.0006.120505T2300Z-120506T0200Z/
HUDSON-NEW YORK (MANHATTAN)-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU-
1152 AM EDT SAT MAY 5 2012

* LOCATIONS...NEW YORK HARBOR...AND COAST OF SOUTHWESTERN LONG 
  ISLAND. 

* TIDAL DEPARTURES...TIDAL DEPARTURES AROUND HALF A FOOT ABOVE 
  NORMAL WILL BRING TIDAL LEVELS TO NEAR MINOR FLOODING 
  BENCHMARKS. 

* TIMING...AROUND HIGH TIDE TONIGHT...BETWEEN 7 AND 10 PM EDT.

* IMPACTS...AREAS PRONE TO FLOODING MAY EXPERIENCE MINOR COASTAL
  FLOODING DURING THIS TIME.


$$

CTZ009-010-NYZ071-073-078-176-177-060015-
/O.CON.KOKX.CF.S.0006.120506T0200Z-120506T0500Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX-
NORTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-
1152 AM EDT SAT MAY 5 2012

* LOCATIONS...COAST OF WESTERN LONG ISLAND SOUND.

* TIDAL DEPARTURES...TIDAL DEPARTURES AROUND HALF A FOOT ABOVE 
  NORMAL WILL BRING TIDAL LEVELS TO NEAR MINOR FLOODING 
  BENCHMARKS. 

* TIMING...AROUND HIGH TIDE TONIGHT...BETWEEN 10 PM AND 1 AM EDT.

* IMPACTS...AREAS PRONE TO FLOODING MAY EXPERIENCE MINOR COASTAL
  FLOODING DURING THIS TIME.


$$

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW RIP CURRENT HAZARD...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
988 
WHUS41 KOKX 052256
CFWOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
656 PM EDT SAT MAY 5 2012

...ISOLATED MINOR COASTAL FLOODING POSSIBLE TONIGHT...

NJZ006-NYZ072-074-075-178-179-060200-
/O.CON.KOKX.CF.S.0006.120505T2300Z-120506T0200Z/
HUDSON-NEW YORK (MANHATTAN)-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU-
656 PM EDT SAT MAY 5 2012


* LOCATIONS...NEW YORK HARBOR...AND COAST OF SOUTHWESTERN LONG 
  ISLAND. 

* TIDAL DEPARTURES...TIDAL DEPARTURES AROUND HALF A FOOT ABOVE 
  NORMAL WILL BRING TIDAL LEVELS TO NEAR MINOR FLOODING 
  BENCHMARKS. 

* TIMING...AROUND HIGH TIDE TONIGHT...BETWEEN 7 AND 10 PM EDT.

* IMPACTS...AREAS PRONE TO FLOODING MAY EXPERIENCE MINOR COASTAL
  FLOODING DURING THIS TIME.


$$

CTZ009-010-NYZ071-073-078-176-177-060500-
/O.CON.KOKX.CF.S.0006.120506T0200Z-120506T0500Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX-
NORTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-
656 PM EDT SAT MAY 5 2012

* LOCATIONS...COAST OF WESTERN LONG ISLAND SOUND.

* TIDAL DEPARTURES...TIDAL DEPARTURES AROUND HALF A FOOT ABOVE 
  NORMAL WILL BRING TIDAL LEVELS TO NEAR MINOR FLOODING 
  BENCHMARKS. 

* TIMING...AROUND HIGH TIDE TONIGHT...BETWEEN 10 PM AND 1 AM EDT.

* IMPACTS...AREAS PRONE TO FLOODING MAY EXPERIENCE MINOR COASTAL
  FLOODING DURING THIS TIME.


$$

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW RIP CURRENT HAZARD...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
449 
WHUS41 KOKX 060154
CFWOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
954 PM EDT SAT MAY 5 2012

...ISOLATED MINOR COASTAL FLOODING POSSIBLE TONIGHT IN WESTERN
LONG ISLAND SOUND...

NJZ006-NYZ072-074-075-178-179-060300-
/O.EXP.KOKX.CF.S.0006.000000T0000Z-120506T0200Z/
HUDSON-NEW YORK (MANHATTAN)-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU-
954 PM EDT SAT MAY 5 2012

THE HIGH TIDE CYCLE HAS PASSED WITH MINOR FLOODING BENCHMARKS JUST
BEING REACHED AT SEVERAL LOCATIONS EARLIER IN THE EVENING.

$$

CTZ009-010-NYZ071-073-078-176-177-060500-
/O.CON.KOKX.CF.S.0006.120506T0200Z-120506T0500Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX-
NORTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-
954 PM EDT SAT MAY 5 2012

* LOCATIONS...COAST OF WESTERN LONG ISLAND SOUND.

* TIDAL DEPARTURES...TIDAL DEPARTURES AROUND HALF A FOOT ABOVE 
  NORMAL WILL BRING TIDAL LEVELS TO NEAR MINOR FLOODING 
  BENCHMARKS. 

* TIMING...AROUND HIGH TIDE TONIGHT...BETWEEN 10 PM AND 1 AM EDT.

* IMPACTS...AREAS PRONE TO FLOODING MAY EXPERIENCE MINOR COASTAL
  FLOODING DURING THIS TIME.

$$
073 
WHUS41 KOKX 060204
CFWOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1004 PM EDT SAT MAY 5 2012

...ISOLATED MINOR COASTAL FLOODING POSSIBLE TONIGHT IN WESTERN
LONG ISLAND SOUND...

CTZ009-010-NYZ071-073-078-176-177-060500-
/O.CON.KOKX.CF.S.0006.000000T0000Z-120506T0500Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX-
NORTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-
1004 PM EDT SAT MAY 5 2012

* LOCATIONS...COAST OF WESTERN LONG ISLAND SOUND.

* TIDAL DEPARTURES...TIDAL DEPARTURES AROUND HALF A FOOT ABOVE 
  NORMAL WILL BRING TIDAL LEVELS TO NEAR MINOR FLOODING 
  BENCHMARKS. 

* TIMING...AROUND HIGH TIDE TONIGHT...BETWEEN 10 PM AND 1 AM EDT.

* IMPACTS...AREAS PRONE TO FLOODING MAY EXPERIENCE MINOR COASTAL
  FLOODING DURING THIS TIME.

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this coastal flood statement went out at May 5, 1:50 AM EDT, 2 hours 9 minutes earlier.

Area forecast discussion, May 5, 1:50 AM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
150 AM EDT SAT MAY 5 2012

.SYNOPSIS...
A COLD FRONT WILL DROP SOUTHEAST THROUGH THE TRI-STATE
OVERNIGHT...EXITING OFFSHORE AROUND DAYBREAK. HIGH PRESSURE WILL
THEN BUILD DOWN FROM EASTERN CANADA FROM SATURDAY THROUGH SUNDAY
NIGHT...THEN SLOWLY SLIDE TO THE EAST ON MONDAY. A SLOW MOVING LOW
PRESSURE SYSTEM WILL THEN IMPACT THE AREA FROM MONDAY NIGHT
THROUGH THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
HAVE SLIGHT CHANCE POPS IN FOR MOST OF THE CWA OVERNIGHT AS A
BACKDOOR COLD FRONT SLIDES SOUTH AND COULD TRIGGER AN ISOLATED
SHOWER...ESPECIALLY AS IT INTERSECTS WITH ANY RESIDUAL BOUNDARIES
FROM CONVECTION ON FRIDAY. HOWEVER...FEEL MOST AREAS WILL END UP
DRY...JUST NOT CONFIDENT ENOUGH TO MAKE THE FORECAST THAT WAY.

MAIN ISSUE OVERNIGHT WITH VERY MOIST LOW LEVELS AND LIGHT WIND IS
THE POTENTIAL FOR THE DEVELOPMENT OF DENSE FOG ACROSS THE TRI-
STATE OVERNIGHT...FOR NOW HAVE ONLY BROUGHT VISIBILITIES IN THE
GRIDS DOWN TO 1/2 MILE...AND WILL ADDRESS POCKETS OF DENSE FOG IN
AN SPS...BUT WOULD NOT BE SURPRISED IF ULTIMATELY ENDED UP NEEDING
TO AN ISSUE A DENSE FOG ADVISORY...ESPECIALLY OVER EASTERN ZONES.

TEMPERATURES OVER CITY/EASTERN ZONES HAVE FALLEN OFF A TAD FASTER
THAN EXPECTED...A TREND CAPTURED WELL BY 00Z NAM 2-METER
TEMPERATURES...SO HAVE ADJUSTED LOWS ACCORDINGLY.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SUNDAY/...
COLD FRONT AT THE LEADING EDGE OF STRONG HIGH PRESSURE BUILDING SE
FROM HUDSON BAY LOOKS TO PASS THROUGH THE FORECAST AREA AROUND
DAYBREAK. THERE IS THE POTENTIAL FOR ISOLATED LOW-TOPPED SHOWERS
DURING THE MORNING HOURS. DRIER AIR WILL WORK IN THE AFTERNOON
WITH SKIES PARTIALLY CLEARING. MODEL TIME HEIGHT CROSS SECTIONS
DEPICT 85H MOISTURE LINGERING FOR MUCH OF THE DAY WITH THE 85H
COLD FRONT IN CLOSE PROXIMITY. THIS COULD BE THE ONE FLY IN THE
OINTMENT AS MORE CLOUDS COULD BE AROUND FOR THE AFTERNOON.

HIGHS WILL BE A FEW DEGREES ABOVE NORMAL WITH READINGS 65 TO 70 AT
THE COAST...AND LOWER 70S INLAND. THESE HIGHS WOULD BE LOWER IF
THE CLOUD COVER WERE TO PERSIST LONGER. LOWS SAT NIGHT WILL BE
CLOSE TO NORMAL...AROUND 50 NYC METRO AND THE 40S ELSEWHERE. SKIES
SHOULD BE CLEAR BY THE TIME SAT NIGHT ROLLS AROUND.

A N/NE FLOW AT 10 MPH OR LESS WILL PREVAIL SAT INTO SAT NIGHT.
THERE IS A CHANCE OF SEA BREEZE DEVELOPMENT SHOULD ENOUGH HEATING
OVERCOME THE WEAK SYNOPTIC FLOW SAT AFTERNOON.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
HIGH PRESSURE REMAINS AS THE DOMINANT FEATURE IN OUR WEATHER SUNDAY
AND MONDAY...PROVIDING US WITH DRY WEATHER AND TEMPERATURES A LITTLE
ABOVE NORMAL LEVELS. FOR TUESDAY...ALTHOUGH A RIDGE AXIS ALOFT IS
OVER US...MOISTURE AHEAD OF THE NEXT LOW PRESSURE SYSTEM STREAMS IN
FROM THE WEST WITH A CHANCE OF SHOWERS.

MODELS APPEAR TO BE IN LESS AGREEMENT THAN THEY WERE YESTERDAY
REGARDING THE UPPER PATTERN...AND CONSEQUENTLY...THE SURFACE
FEATURES AFFECTING US FOR THE REST OF THE LONG TERM PERIOD. THERE
ARE HOWEVER SOME SIGNS OF A TREND TOWARDS NO 500 MB LOW
CUTTING OFF. WENT ALONG THE LINES OF HPC GUIDANCE REGARDING THE
SURFACE FEATURES...BUT ITS POSSIBLE THAT LOW PRESSURE WILL BE
COMPLETELY OUT THE PICTURE BY FRIDAY. AS SUCH...WENT WITH CHANCE
POPS TUESDAY NIGHT THROUGH THURSDAY NIGHT AND KEPT IN "HIDDEN"
SLIGHT CHANCE POPS FOR FRIDAY. ABUNDANT CLOUD COVER SHOULD KEEP
DAYTIME HIGHS AT OR BELOW NORMAL LEVELS THROUGH AT LEAST THURSDAY.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
DIMINISHING CONDITIONS FOR THE REST OF TONIGHT AS A COLD FRONT
APPROACHES FROM THE WEST AND PASSES THROUGH BETWEEN 06Z AND 12Z.

FOG AND STRATUS ARE THE MAIN FOCUS TONIGHT...WITH FOG DEVELOPMENT
ACROSS MOST OF THE TERMINAL SITES REDUCING VIS TO IFR...AND
POSSIBLY EVEN TO LIFR IN THE CT AND LI TERMINALS. THIS WILL
PERSIST UNTIL DAYBREAK WHEN THE WINDS SHOULD BEGIN INCREASING
SLIGHTLY BEHIND THE FRONT. STRATUS FORMING WILL BRING CIGS DOWN TO
IFR FOR THE REMAINDER OF THE NIGHT.

EXPECTING BKN TO OVC SKIES ACROSS THE REGION TODAY...WITH MAINLY
MVFR WITH POSSIBLE VFR BY LATE AFTERNOON. POSSIBLE STRATUS
FORMATION/MVFR AGAIN SAT NIGHT ESP AFTER 03Z. CONFIDENCE LOW AT
THIS TIME AT EXACTLY HOW LOW THE CIGS WILL BE.

WINDS REMAIN LESS THAN 10 KTS FOR THE PERIOD...SHIFTING FROM A
NELY TO ELY FLOW.

OUTLOOK FOR 06Z SUN THROUGH WED...
.SAT NIGHT...POSSIBLE MVFR CIGS.
.SUN-MON...VFR.
.TUE-WED...SUB VFR POSSIBLE IN RAIN.

&&

.MARINE...
MONITORING POTENTIAL FOR AREAS OF DENSE (BELOW 1 NM) FOG OVER THE
WATERS OVERNIGHT...FOR NOW WILL ISSUE AN MWS FOR PATCHY DENSE FOG
OVER THE EASTERN WATERS...BUT COULD END UP GOING WITH A DENSE FOG
ADVISORY FOR AT LEAST THOSE AREAS IF CURRENT TRENDS HOLD.

A RELATIVELY WEAK PRESSURE GRADIENT SHOULD YIELD SUB-SMALL CRAFT
CONDITIONS OVER THE WATERS THROUGH SAT. A VARIABLE FLOW WILL
BECOME N/NE AT 5 TO 10 KT LATE TONIGHT INTO SAT.

SUB SCA CONDITIONS ARE EXPECTED TO CONTINUE DURING SUNDAY AND
MONDAY...WITH A HIGH PRESSURE CENTER APPROACHING AND PASSING THROUGH
THE AREA WATERS. AS A STORM BEGINS TO STRENGTHEN TO THE WEST ON
TUESDAY...SOUTHERLY WINDS ARE EXPECTED TO INCREASE...AND RIGHT NOW
ARE FORECAST TO BE STRONG ENOUGH TO BUILD SEAS ON THE OCEAN UP TO 5
FT LATE TUESDAY AFTERNOON AND NIGHT. THERE IS A GOOD DEGREE OF
UNCERTAINTY WITH THE TRACK AND STRENGTH OF THE STORM...SO THERE IS A
CHANCE THAT SCA CONDITIONS OCCUR INTO A GOOD PORTION OF WEDNESDAY AS
WELL.

&&

.HYDROLOGY...
BASIN AVE QPF LESS THAN 1/4 INCH IS FCST THROUGH THIS EVE. LOCALLY
HEAVIER RAIN IS POSSIBLE IN STRONGER CONVECTION. THE POTENTIAL
EXISTS FOR POCKETS OF MINOR URBAN AND POOR DRAINAGE FLOODING IN
THIS ACTIVITY.

RAINFALL AMOUNTS ASSOCIATED WITH THE NEXT POTENTIAL SYSTEM
AFFECTING THE REGION TUESDAY THROUGH THURSDAY NIGHT ARE SOMEWHAT
UNCERTAIN. BEST ESTIMATE AT THIS TIME WOULD BE FOR AROUND AN INCH
TO AN INCH AND A HALF OF RAINFALL DURING THIS PERIOD.

&&

.TIDES/COASTAL FLOODING...
HIGH ASTRONOMICAL TIDES SAT AND SUN NIGHT WILL BE WITHIN ONE-HALF
FOOT OF MINOR COASTAL FLOOD BENCHMARKS. THIS COMBINED WITH A NE
FLOW AT 5 TO 10 KT COULD PRODUCE WATER LEVELS CLOSE TO THESE
VALUES. THE CURRENT FORECAST IS TO KEEP LEVELS JUST BELOW.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...DW
NEAR TERM...MALOIT/MAS
SHORT TERM...DW
LONG TERM...JC
AVIATION...SEARS
MARINE...JC/MALOIT/DW
HYDROLOGY...JC/DW
TIDES/COASTAL FLOODING...
Hazardous weather outlook, May 4, 7:59 PM EDT, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
759 PM EDT FRI MAY 4 2012

ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-103>108-
NYZ067>075-078>081-176>179-060000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
759 PM EDT FRI MAY 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, May 5, 12:59 AM EDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1259 AM EDT SAT MAY 5 2012

CTZ005>012-NYZ078>081-050830-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
1259 AM EDT SAT MAY 5 2012

...PATCHY DENSE FOG OVERNIGHT ACROSS SUFFOLK COUNTY AND SOUTHERN
CONNECTICUT...

AREAS OF FOG WILL DEVELOP OVERNIGHT...WITH PATCHES BECOMING
LOCALLY DENSE AT TIMES...REDUCING VISIBILITIES TO ONE-QUARTER MILE
OR LESS AT TIMES.

MOTORISTS SHOULD BE ON THE LOOKOUT FOR RAPIDLY CHANGING
VISIBILITIES AND REDUCE SPEED AND USE LOW BEAM HEADLIGHTS WHEN
ENCOUNTERING REDUCED VISIBILITIES.

MALOIT

Nearby

Coastal Flood Statements in New York, 2012Coastal Flood Statements in Connecticut, 2012Coastal Flood Statements in New Jersey, 2012Every coastal flood statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.